MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 2-0 D/A SH-2 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC GRN 30IN 2-0 D/A SH-2 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PX82H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/17/2019.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a valve surgery on (b)(6) 2019 and suture was used.During the procedure, the suture pulled off the needle.Changed another one to complete surgery.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).An opened sample of product code px82, was received for evaluation.The product code is double armed.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The barrel hole was examined under 20x magnification and remnant suture was noted and the suture end is severely cut (damaged), resulting in a clip off defect.The second needle no present defects.The manufacturing records couldn't be reviewed as the batch number is unknown.According to the sample conditions, the assignable cause of the detached needle is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking and due to this condition.

Brand Name
EB EXC GRN 30IN 2-0 D/A SH-2 + PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8799337
Report Number2210968-2019-84406
Device Sequence Number16853841
Product Code GAT
UDI-Device Identifier10705031049253
UDI-Public10705031049253
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPX82H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/20/2019
Patient Sequence Number1